Texas, 2010

Hail in Texas, March 10, 2010

March 10, 2010 · NWS SHV · 30 events in 11 counties and zones

A very dry airmass across the Southern Plains on the morning of March 10th became a moderately moist and unstable airmass during the afternoon and evening of March 10th as a vigorous upper level storm system approached the region from the Oklahoma and Texas Panhandle. This storm system was accompanied by a strong dry line that moved eastward out of North Central Texas during the afternoon hours…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A very dry airmass across the Southern Plains on the morning of March 10th became a moderately moist and unstable airmass during the afternoon and evening of March 10th as a vigorous upper level storm system approached the region from the Oklahoma and Texas Panhandle. This storm system was accompanied by a strong dry line that moved eastward out of North Central Texas during the afternoon hours of March 10th. Strong shear was present in the upper and mid levels of the atmosphere such that several of the storms took on supercellular characteristics. A tornado was produced from one of these storms in Southwest Arkansas northwest of Hope, Arkansas. These storms were prolific hail producers with hail ranging anywhere from pea size the baseball size. The storms dissipated during the late night hours of March 10th across Southern Arkansas and North Central Louisiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 10, 11:59 AM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Mar 10, 11:59 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 AM CST WED MAR 10 2010

.UPDATE...
UPDATED GRIDS FOR SVR WATCH #20 VALID UNTIL 5 PM FOR ALL OF NE TX/SE
OK AND THE WESTERN THIRD OF SOUTHWEST ARKANSAS AND NORTHWEST
LOUISIANA. MADE NO OTHER CHANGES OTHER THAN TO BUMP UP MAX TEMPS
AGAIN ALONG THE I-20 CORRIDOR OF NE TX AND NORTHERN LOUISIANA
WHERE TEMPS WILL LIKELY APPROACH 80 DEGREES THIS AFTERNOON.

UPDATED ZONES ALREADY SENT.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  51  70  44  63 /  50  40  10  20  10
MLU  79  55  73  46  65 /  30  50  10  20  10
DEQ  76  44  65  41  59 /  60  40  10  30  20
TXK  77  48  65  42  60 /  60  40  10  20  20
ELD  78  51  69  43  62 /  30  50  10  20  20
TYR  80  45  67  41  60 /  70  20  10  10  10
GGG  80  47  68  43  62 /  70  20  10  20  10
LFK  78  48  72  42  66 /  60  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13
Hazardous weather outlook, Mar 10, 11:02 AM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1102 AM CST WED MAR 10 2010

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1102 AM CST WED MAR 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A VIGOROUS UPPER LEVEL STORM SYSTEM WILL BE MOVING INTO THE PLAINS
THIS AFTERNOON INTO THE EVENING. THIS STORM SYSTEM WILL HELP TO
SPAWN STRONG TO SEVERE THUNDERSTORMS ACROSS THE REGION LATE THIS
AFTERNOON...INTO THE EVENING AND EARLY OVERNIGHT HOURS. THE STORMS
WILL CONTINUE TO DEVELOP ALONG A DRYLINE WHICH WILL SURGE ITS WAY
OUT OF NORTH CENTRAL AND CENTRAL TEXAS LATER TODAY. THESE STORMS
INITIALLY WILL CONTAIN LARGE HAIL ACROSS THE REGION BUT THERE IS
THE POSSIBILITY THAT THESE STORMS COULD BECOME ROOTED CLOSER TO
THE SURFACE AND THUS THERE WOULD BE A POTENTIAL FOR TORNADOES AND
STRONG DAMAGING WINDS. THESE STORMS WILL RAPIDLY MOVE EASTWARD
THIS EVENING AND SHOULD CLEAR SOUTH CENTRAL ARKANSAS AND NORTHEAST
LOUISIANA SHORTLY AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
INTO THE OVERNIGHT HOURS ACROSS THE FOUR STATE REGION.

13

In the hours before

Special weather statement, Mar 10, 1:31 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
131 PM CST WED MAR 10 2010

TXZ096-108>110-124-125-102015-
CAMP-FRANKLIN-RED RIVER-TITUS-UPSHUR-WOOD-
131 PM CST WED MAR 10 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     RED RIVER...TITUS...FRANKLIN...CAMP...WOOD AND UPSHUR...

INCLUDING THE FOLLOWING LOCATIONS...
     BOGATA...BOXELDER...CLARKSVILLE...HAGANSPORT...HAINESVILLE...
     LEESBURG...MINEOLA...MOUNT PLEASANT...MOUNT VERNON...
     PITTSBURG...QUITMAN...ROSEWOOD...WILKERSON AND WINNSBORO...

AT 127 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR HAGANSPORT...MOVING EAST NORTHEAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

03

The radar

The Shreveport radar (KSHV), 155 km away, was scanning. The volume nearest the first event began at 19:44 UTC.

Open the radar archive at this moment

Event by event

29 hail, 1 funnel cloud. Local standard time, as filed.

Hail, Titus

When
March 10, 1:45 PM CST
Where
Titus County, 0.69 mi S of Talco
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
33.360, -95.100

Hail, Camp

When
March 10, 2:20 PM CST
Where
Camp County, Pittsburg
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
33.000, -94.970

Hail, Bowie

When
March 10, 2:40 PM CST
Where
Bowie County, 0.69 mi N of De Kalb
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
33.510, -94.620

Hail, Bowie

When
March 10, 2:49 PM CST
Where
Bowie County, 1.34 mi ENE of De Kalb
Measured
1 in hail
Reported by
Public
Coordinates
33.510, -94.600

Hail, Morris

When
March 10, 3:00 PM CST
Where
Morris County, Naples
Measured
0.88 in hail
Reported by
Storm Chaser
Coordinates
33.200, -94.680

Hail, Morris

When
March 10, 3:03 PM CST
Where
Morris County, Naples
Measured
1 in hail
Reported by
Public
Coordinates
33.200, -94.680

One inch hail reported in Naples along Hwy. 67.

Hail, Bowie

When
March 10, 3:26 PM CST
Where
Bowie County, 0.58 mi E of Maud
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
33.330, -94.340

Hail, Bowie

When
March 10, 3:35 PM CST
Where
Bowie County, 1.86 mi ENE of Redwater
Measured
1.75 in hail
Reported by
Public
Coordinates
33.360, -94.220

Golfball sized hail was reported just east of the community of Redwater, Texas.

Hail, Bowie

When
March 10, 3:43 PM CST
Where
Bowie County, 0.69 mi N of Nash
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
33.440, -94.130

Hail, Bowie

When
March 10, 3:48 PM CST
Where
Bowie County, 1.34 mi WNW of Texarkana
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
33.440, -94.070

Dime sized hail was reported along the north side of Texarkana at Summerhill Road and Interstate 30.

Funnel Cloud, Bowie

When
March 10, 3:48 PM CST
Where
Bowie County, 1.34 mi WNW of Texarkana
Reported by
Emergency Manager
Coordinates
33.440, -94.070

A funnel cloud was reported on the northwest side of Texarkana.

Hail, Cass

When
March 10, 4:14 PM CST
Where
Cass County, 1.87 mi WSW of Douglassville
Measured
0.88 in hail
Reported by
Post Office
Coordinates
33.190, -94.350

Penny to nickel sized hail reported in Douglassville, Texas.

Hail, Smith

When
March 10, 4:15 PM CST
Where
Smith County, 1.81 mi SW of Lindale
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
32.500, -95.420

Hail, Cass

When
March 10, 4:30 PM CST
Where
Cass County, 1.5 mi NNW of Springdale
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
33.250, -94.110

Hail was reported along the east side of Lake Wright Patman near near community of Domino, Texas.

Hail, Upshur

When
March 10, 5:05 PM CST
Where
Upshur County, 1.35 mi WNW of Enoch
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
32.730, -95.000

Hail, Upshur

When
March 10, 5:06 PM CST
Where
Upshur County, 1.16 mi W of Kelsey
Measured
1.75 in hail
Reported by
Public
Coordinates
32.730, -95.050

Hail, Upshur

When
March 10, 5:10 PM CST
Where
Upshur County, 1.81 mi SE of Kelsey
Measured
1.75 in hail
Reported by
Public
Coordinates
32.710, -95.010

Hail, Upshur

When
March 10, 5:13 PM CST
Where
Upshur County, Bettie
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
32.800, -94.950

Hail was reported in Bettie, Texas.

Hail, Wood

When
March 10, 5:15 PM CST
Where
Wood County, 2.71 mi SE of Crow
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
32.590, -95.290

Hail reported at Holly Lake near Hawkins, Texas.

Hail, Morris

When
March 10, 5:41 PM CST
Where
Morris County, 1.5 mi NNW of Lone Star
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
32.940, -94.710

Hail, Smith

When
March 10, 5:43 PM CST
Where
Smith County, Whitehouse
Measured
1 in hail
Reported by
Public
Coordinates
32.230, -95.220

Hail, Cass

When
March 10, 5:45 PM CST
Where
Cass County, 1.74 mi W of Hughes Spgs
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.000, -94.630

Hail, Upshur

When
March 10, 6:04 PM CST
Where
Upshur County, 2.22 mi NE of Boxwood
Measured
0.75 in hail
Reported by
Public
Coordinates
32.800, -94.720

Hail, Upshur

When
March 10, 6:11 PM CST
Where
Upshur County, 1.16 mi W of Gilmer
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.730, -94.950

Hail, Cass

When
March 10, 6:17 PM CST
Where
Cass County, Avinger
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
32.900, -94.550

Hail, Gregg

When
March 10, 6:37 PM CST
Where
Gregg County, 0.58 mi W of Liberty City
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.450, -94.940

Hail, Cass

When
March 10, 6:39 PM CST
Where
Cass County, 1.87 mi WSW of Linden
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.010, -94.360

Hail reported in Cave Springs on the south side of town.

Hail, Harrison

When
March 10, 6:55 PM CST
Where
Harrison County, 0.58 mi W of Hallsville
Measured
1 in hail
Reported by
Public
Coordinates
32.500, -94.580

Hail, Harrison

When
March 10, 7:25 PM CST
Where
Harrison County, 0.58 mi E of Waskom
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
32.480, -94.060

Hail, Panola

When
March 10, 8:28 PM CST
Where
Panola County, Gary
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
32.030, -94.370

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, March 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 219462, 219463, 219464, 219465, 219466, 219467, 219470, 219471, 219473, 219474, 219475, 219478, 219479, 219482, 219486, 219487, 219488, 219490, 219489, 219493, 219494, 219495, 219497, 219498, 219499, 219503, 219504, 219506, 219510, 219518.